Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 8, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 4, 2010, 8:23 PM CDT for Audrain County, Boone County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2010, 8:23 PM CDT (01:23 UTC)
- Expired
- Apr 4, 2010, 9:00 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Audrain County, MO, Boone County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:34 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
283
WUUS53 KLSX 050123
SVRLSX
MOC007-019-050200-
/O.NEW.KLSX.SV.W.0008.100405T0123Z-100405T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT SUN APR 4 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
NORTHEASTERN BOONE COUNTY IN CENTRAL MISSOURI...
* UNTIL 900 PM CDT
* AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CLARK...OR 12 MILES SOUTHEAST OF MOBERLY...
AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTRALIA...MEXICO...THOMPSON AND VANDIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3926 9243 3926 9232 3935 9232 3935 9211
3933 9176 3908 9183 3918 9244
TIME...MOT...LOC 0123Z 276DEG 40KT 3926 9227
WIND...HAIL <50MPH 1.00IN
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:55 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 4, 6:55 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 655 PM CDT SUN APR 4 2010 .DISCUSSION... /403 PM CDT SUN APR 4 2010/ INTENSE STORMS SHOULD INITIATE OVER THE NEXT FEW HOURS IN THE VICINITY OF THE COLD FRONT FROM NEAR KC AREA INTO NE MO. WIND FIELDS CERTAINLY FAVORABLE FOR SEVERE STORMS WITH STRONG DEEP LAYER SHEAR AS WELL AS 0-1KM SHEAR OF 20-30KTS. ONLY LIMITING FACTOR SO FAR AS BEEN LOW LEVEL MOISTURE...BUT DURING THE AFTERNOON 50 DEGREE DEWPOINTS HAVE BEEN SURGING N THROUGH WESTERN MO AND RUC NOW INDICATES 1000-900MB CAPES HAVE RAMPED UP TO OVER 1000J/KG NEAR KC. WITH STRONG S WINDS PERSISTING INTO THE EVENING HOURS NO DOUBT DEWPOINTS AND INSTABILITIES WILL CONTINUE TO INCREASE. VERY LARGE HAIL AND DAMAGING WINDS STILL APPEAR TO BE THE GREATEST DANGER...BUT CERTAINLY THINK A TORNADO THREAT WILL BE PRESENT WITH SOME OF MORE DISCRETE SUPERCELLS EARLY ON. EXPECT THAT THE STORMS WILL LIKELY MORPH INTO A LINE DURING THE EVENING...AND DROP FAIRLY QUICKLY INTO S SECTIONS OF THE FA AFTER MIDNIGHT. OVERALL THINKING REGARDING EVOLUTION OF ADDITIONAL CONVECTION IN THE MON-TUE TIME FRAME REMAINS MUCH THE SAME. STORMS/PRECIP SHOULD WEAKEN OVER S SECTIONS OF THE AREA MONDAY MORNING...WITH THE THREAT SHIFTING BACK N DURING THE AFTERNOON AS VERY STRONG WAA DEVELOPS IN ADVANCE OF NEXT SHORTWAVE. ANOTHER ROUND OF SEVERE WEATHER CERTAINLY NOT OUT OF THE QUESTION FOR N AREAS AS MUCAPE AND DIRECTIONAL SHEAR IS PROGGED TO BE RATHER EYE-POPPING. THIS THREAT WILL CONTINUE LIFTING N WITH 85H BAROCLINICITY MON NGT...WHICH SHOULD LIMIT STORM THREAT TO THE FAR N COUNTIES. TSRA SLOWLY RETURNS TO THE ENTIRE FORECAST AREA TUE-WED AS THE TROF PUSHES INTO THE CENTRAL U.S. 00Z AND 12Z NWP OUTPUT IS SLOWER WITH THIS TROF SO AS A RESULT HAVE UPPED POPS FOR TUE NGT AND WED. HOWEVER BELIEVE THAT THE GFS IS OVERDONE IN ITS DEPICTION OF AN UPPER LOW FORMING OVER AREA SO HAVE GONE WITH THE ECMWF SOLN FOR NOW WHICH KEEPS TROF OPEN...ALBEIT SLOW MOVING. TROF IS ALSO QUITE DEEP...WHICH SUGGESTS SOME FAIRLY CHILLY AIR WILL DROP INTO THE AREA IN ITS WAKE. THIS WILL BE QUITE A CHANGE FROM THE MILD TEMPS OF TODAY- TUE...AND HAVE DROP TEMPS ON WED AND THU ABOUT A CAT FROM EARLIER FORECASTS. TRUETT && .AVIATION... /638 PM CDT SUN APR 4 2010/ THUNDERSTORMS DEVELOPED OVER WESTERN MISSOURI A COUPLE OF HOURS AGO AND HAVE BEEN GENERALLY MOVING EAST-NORTHEAST. SOME OF THE STORMS HAVE BEEN VERY STRONG PRODUCING VERY LARGE HAIL IN EXCESS OF 2 INCHS. WHILE THE STORMS HAVE BEEN DISCRETE SO FAR...AM STILL CONCERNED THAT THESE SINGLE CELL STORMS WILL EVOLVE INTO A LINE LATER THIS EVENING THAT WILL EVENTUALLY AFFECT A LARGE PORTION OF THE AREA. DAMAGING WINDS AND LARGE HAIL CONTINUE TO BE THE PRIMARY CONCERN WITH THESE STORMS. THERE IS A POSSIBILITY THAT THE STORMS WILL REMAIN DISCRETE. IF THAT HAPPENS...THEN PRIMARILY NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WILL BE UNDER THE GUN TONIGHT. CONDITIONS WILL BE VFR WITH GUSTY SOUTH WINDS AHEAD OF THE STORMS...AND IF THIS DOES EVOLVE INTO A LINE THEN THERE WILL BE A PERIOD OF MVFR BEHIND THE LINE. THE WIND WILL TURN TO THE NORTHWEST BEHIND THE LINE. SPECIFICS FOR KSTL... STILL EXPECTING THE STORMS TO BECOME LINEAR AHEAD OF THE COLD FRONT THIS EVENING. HOWEVER...IF THIS DOES NOT HAPPEN LAMBERT WILL LIKELY STAY DRY TONIGHT WITH THE INDIVIDUAL CELLS GOING NORTH OF THE TERMINAL. WIND WILL REMAIN GUSTY OUT OF THE SOUTH UNTIL THE STORMS PASS ALTHOUGH THE GUSTS WILL DECREASE THROUGH THE EVENING HOURS. AGAIN...IF STORMS DO NOT BECOME LINEAR...VFR CONDITIONS WILL LIKELY PREVAIL THROUGH THE NIGHT. STILL THINK WIND WILL SHIFT TO THE NORTHWEST EVEN IF WE DON'T GET A LINE OF STORMS AS THE WEAK COLD FRONT CURRENTLY OVER WESTERN MISSOURI DRIFTS THROUGH THE AREA BEFORE STALLING SOUTH OF THE METRO AREA. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 4, 4:15 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 415 PM CDT SUN APR 4 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 415 PM CDT SUN APR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHERN HALF OF MISSOURI AND WEST CENTRAL ILLINOIS THIS EVENING...WITH THIS THREAT SHIFTING INTO SOUTHERN MISSOURI AND SOUTHERN ILLINOIS LATER TONIGHT. SOME OF THE STRONGER STORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. AND...IN PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THERE WILL ALSO BE THE POSSIBILITY OF TORNADOES THIS EVENING. MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ON MONDAY AS A FRONTAL BOUNDARY SLOWLY WORKS ACROSS THE AREA. THE THREAT OF STORMS WITH THIS FEATURE WILL BE LIMITED TO EXTREME NORTHERN MISSOURI ON MONDAY NIGHT. SEVERAL MORE ROUNDS OF STORMS ARE FORECAST FOR THE TUESDAY THROUGH WEDNESDAY TIME FRAME AS A STRONG UPPER LEVEL SYSTEM PUSHES INTO THE CENTRAL U.S. MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY IN MANY PARTS OF CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Apr 4, 8:09 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
809 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TORNADO 8 NNE MEXICO 39.27N 91.81W
04/04/2010 AUDRAIN MO FIRE DEPT/RESCUE
TORNADO ON THE GROUND.
&&
BYRDLocal storm report, Apr 4, 8:10 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL QUINCY 39.93N 91.39W
04/04/2010 E0.25 INCH ADAMS IL TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 4, 8:13 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 2 S PERRY 39.40N 91.68W
04/04/2010 M0.75 INCH RALLS MO TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 4, 8:16 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TORNADO 4 NNE LADDONIA 39.30N 91.61W
04/04/2010 AUDRAIN MO FIRE DEPT/RESCUE
TORNADO ON THE GROUND JUST NORTH OF THE INTERSECTION OF
HIGHWAY 19 AND US 54...MOVING EAST.
&&
BYRDLocal storm report, Apr 4, 8:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
821 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL 4 W VANDALIA 39.31N 91.57W
04/04/2010 E0.70 INCH AUDRAIN MO FIRE DEPT/RESCUE
&&
BYRDLocal storm report, Apr 4, 8:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
822 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 4 N VANDALIA 39.37N 91.49W
04/04/2010 E0.75 INCH RALLS MO TRAINED SPOTTER
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:16 PM CDT | Tornado Warning | LSX | Audrain, Boone, Monroe | 44 min |
| Apr 4, 7:55 PM CDT | Tornado Warning | LSX | Audrain, Monroe, Ralls | 35 min |
| Apr 4, 8:19 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 41 min |
| Apr 4, 8:43 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 47 min |
| Apr 4, 8:55 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 35 min |
| Apr 4, 8:57 PM CDT | Tornado Warning | LSX | Audrain, Montgomery | 33 min |
| Apr 4, 9:29 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 46 min |
| Apr 4, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 34 min |
| Apr 4, 10:03 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 42 min |
| Apr 4, 10:18 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 27 min |
| Apr 4, 10:41 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 34 min |
| Apr 4, 11:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 35 min |
| Apr 5, 11:59 AM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 31 min |
| Apr 5, 12:30 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.